Article Text

other Versions

PDF
Neurological immune-related adverse events of ipilimumab
  1. Ilja Bot1,2,
  2. Christian U Blank3,
  3. Willem Boogerd1,
  4. Dieta Brandsma1
  1. 1Department of Neurology, Antoni van Leeuwenhoek Hospital/Netherlands Cancer Institute, Amsterdam, The Netherlands
  2. 2Department of Neurology, University Medical Centre Nijmegen St Radboud, Nijmegen, The Netherlands
  3. 3Department of Medical Oncology, Antoni van Leeuwenhoek Hospital/Netherlands Cancer Institute, Amsterdam, The Netherlands
  1. Correspondence to Dr Ilja Bot, Department of Neurology, Antoni van Leeuwenhoek Hospital/Netherlands Cancer Institute, Plesmanlaan 121, Amsterdam 1066 CX, The Netherlands; i.bot{at}neuro.umcn.nl

Abstract

Ipilimumab enhances the T lymphocyte mediated immune response to both tumour cells and healthy tissue, improving survival in patients with metastatic melanoma but also leads to more immune-related adverse events (irAEs) than previously used treatments, such as dacarbazine. We present three patients with neurological irAEs from ipilimumab treatment: hypophysitis, meningitis and Guillain–Barré syndrome. Once an irAE occurs, ipilimumab should be stopped and corticosteroids started. Usually, ipilimumab-induced irAE symptoms improve within days to weeks, but can be life-threatening if unrecognised.

  • Neurooncology
  • Neuropharmacology

Statistics from Altmetric.com

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

Linked Articles

  • Editors' Choice
    Phil Smith Geraint Fuller